Advanced Search
Article Contents
Article Contents

Asymptotic behavior for a nonlocal diffusion equation on the half line

Abstract Related Papers Cited by
  • We study the large time behavior of solutions to a nonlocal diffusion equation, $u_t=J*u-u$ with $J$ smooth, radially symmetric and compactly supported, posed in $\mathbb{R}_+$ with zero Dirichlet boundary conditions. In the far-field scale, $\xi_1\le xt^{-1/2}\le \xi_2$ with $\xi_1,\xi_2>0$, the asymptotic behavior is given by a multiple of the dipole solution for the local heat equation, hence $tu(x,t)$ is bounded above and below by positive constants in this region for large times. The proportionality constant is determined from a conservation law, related to the asymptotic first momentum. In compact sets, after scaling the solution by a factor $t^{3/2}$, it converges to a multiple of the unique stationary solution of the problem that behaves as $x$ at infinity. The precise proportionality factor is obtained through a matching procedure with the far-field limit. Finally, in the very far-field, $x\ge t^{1/2} g(t)$ with $g(t)\to\infty$, the solution is proved to be of order $o(t^{-1})$.
    Mathematics Subject Classification: Primary: 35R09, 45M05; Secondary: 45K05.


    \begin{equation} \\ \end{equation}
  • [1]

    P. W. Bates and A. Chmaj, An integrodifferential model for phase transitions: Stationary solutions in higher dimensions, J. Statist. Phys., 95 (1999), 1119-1139.doi: 10.1023/A:1004514803625.


    P. W. Bates and A. Chmaj, A discrete convolution model for phase transitions, Arch. Ration. Mech. Anal., 150 (1999), 281-305.doi: 10.1007/s002050050189.


    P. W. Bates and G. Zhao, Existence, uniqueness and stability of the stationary solution to a nonlocal evolution equation arising in population dispersal, J. Math. Anal. Appl., 332 (2007), 428-440.doi: 10.1016/j.jmaa.2006.09.007.


    C. Brändle, E. Chasseigne and R. Ferreira, Unbounded solutions of the nonlocal heat equation, Commun. Pure Appl. Anal., 10 (2011), 1663-1686.doi: 10.3934/cpaa.2011.10.1663.


    C. Carrillo and P. Fife, Spatial effects in discrete generation population models, J. Math. Biol., 50 (2005), 161-188.doi: 10.1007/s00285-004-0284-4.


    E. Chasseigne, M. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, J. Math. Pures Appl. (9), 86 (2006), 271-291.doi: 10.1016/j.matpur.2006.04.005.


    C. Cortázar, M. Elgueta, F. Quirós and N. Wolanski, Asymptotic behavior for a nonlocal diffusion equation in domains with holes, Arch. Ration. Mech. Anal., 205 (2012), 673-697.doi: 10.1007/s00205-012-0519-2.


    C. Cortázar, M. Elgueta, J. D. Rossi and N. Wolanski, How to approximate the heat equation with Neumann boundary conditions by nonlocal diffusion problems, Arch. Ration. Mech. Anal., 187 (2008), 137-156.doi: 10.1007/s00205-007-0062-8.


    J. Duoandikoetxea and E. Zuazua, Moments, masses de Dirac et decomposition de fonctions, (French) [Moments, Dirac deltas and expansion of functions], C. R. Acad. Sci. Paris Ser. I Math., 315 (1992), 693-698.


    P. Fife, Some nonclassical trends in parabolic and parabolic-like evolutions, in Trends in nonlinear analysis, (2003), 153-191.


    G. Gilboa and S. Osher, Nonlocal operators with application to image processing, Multiscale Model. Simul., 7 (2008), 1005-1028.doi: 10.1137/070698592.


    L. A. Herraiz, A nonlinear parabolic problem in an exterior domain, J. Differential Equations, 142 (1998), 371-412.doi: 10.1006/jdeq.1997.3358.


    L. I. Ignat and J. D. Rossi, Refined asymptotic expansions for nonlocal diffusion equations, J. Evol. Equ., 8 (2008), 617-629.doi: 10.1007/s00028-008-0372-9.


    A. Wintner, On a class of fourier transforms, Amer. J. Math., 58 (1936), 45-90.doi: 10.2307/2371058.

  • 加载中

Article Metrics

HTML views() PDF downloads(85) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint